Alert archive / California / Beach Hazards Statements in 2026

Beach Hazards Statement 1, NWS San Diego, CA

February 1, 2026Orange County, California

NWS San Diego, CA issued this beach hazards statement at Feb 1, 2026, 1:16 AM PST for Orange County, California. It took effect at Feb 2, 2026, 4:00 AM PST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Feb 1, 2026, 1:16 AM PST (09:16 UTC)
In effect from
Feb 2, 2026, 4:00 AM PST
Expired
Feb 2, 2026, 9:00 PM PST
In force
17 hr
Issued by
NWS San Diego, CA

County Orange County, CA

The radar

The Santa Ana Mts radar (KSOX), 20 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 9.3 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2026-02-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2026-02-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3574 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

335 
WHUS46 KSGX 010916
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
116 AM PST Sun Feb 1 2026

CAZ043-012215-
/O.NEW.KSGX.CF.Y.0001.260202T1200Z-260203T1800Z/
/O.NEW.KSGX.SU.Y.0001.260202T1200Z-260203T1800Z/
San Diego County Coastal Areas-
116 AM PST Sun Feb 1 2026

...COASTAL FLOOD ADVISORY IN EFFECT FROM 4 AM MONDAY TO 10 AM PST
TUESDAY...
...HIGH SURF ADVISORY IN EFFECT FROM 4 AM MONDAY TO 10 AM PST
TUESDAY...

* WHAT...Large breaking waves of 5 to 8 feet, with local sets to 9
  feet on west-facing beaches. Large breaking waves in combination
  with higher than average tides will lead to minor coastal
  flooding, most likely during morning high tides.

* WHERE...San Diego County Coastal Areas.

* WHEN...From 4 AM Monday to 10 AM PST Tuesday.

* IMPACTS...Flooding of lots, parks, and roads with only 
  isolated road closures expected. Dangerous swimming and 
  surfing conditions and localized beach erosion.

* ADDITIONAL DETAILS...Predicted high tides at La Jolla: 6.4 feet
  (MLLW) at 08:53 AM PST Monday, 4.4 feet at 10:11 PM PST Monday,
  5.9 feet at 09:34 AM PST Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive around barricades or through water of unknown depth.
Take the necessary actions to protect flood-prone property.

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

&&

$$

CAZ552-012215-
/O.NEW.KSGX.BH.S.0001.260202T1200Z-260203T0500Z/
Orange County Coastal Areas-
116 AM PST Sun Feb 1 2026

...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY EVENING...

* WHAT...Breaking waves of 4 to 6 feet with sets to 7 feet on
  west-facing beaches will combine with higher than average tides
  and lead to minor tidal overflow and local beach flooding.

* WHERE...Orange County Coastal Areas.

* WHEN...From late tonight through Monday evening.

* IMPACTS...Minor tidal overflow, beach flooding, and coastal 
  erosion most likely during times of high tides.

* ADDITIONAL DETAILS...Predicted high tides at Newport Beach: 6.4
  feet (MLLW) at 08:58 AM PST Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
5 follow-up statements
462 
WHUS46 KSGX 012152
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
152 PM PST Sun Feb 1 2026

CAZ043-020615-
/O.CON.KSGX.CF.Y.0001.260202T1200Z-260203T1800Z/
/O.CON.KSGX.SU.Y.0001.260202T1200Z-260203T1800Z/
San Diego County Coastal Areas-
152 PM PST Sun Feb 1 2026

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 4 AM MONDAY TO
10 AM PST TUESDAY...
...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 4 AM MONDAY TO 10 AM
PST TUESDAY...

* WHAT...Large breaking waves of 5 to 8 feet, with local sets to 
  9 feet on west-facing beaches. Large breaking waves in 
  combination with higher than average tides will lead to minor 
  coastal flooding, most likely during morning high tides.

* WHERE...San Diego County Coastal Areas.

* WHEN...From 4 AM Monday to 10 AM PST Tuesday.

* IMPACTS...Flooding of lots, parks, and roads with only 
  isolated road closures expected. Dangerous swimming and 
  surfing conditions and localized beach erosion.

* ADDITIONAL DETAILS...Predicted high tides at La Jolla: 6.4 
  feet (MLLW) at 08:54 AM PST Monday, 4.4 feet at 10:11 PM PST 
  Monday, 5.9 feet at 09:34 AM PST Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

&&

$$

CAZ552-020615-
/O.CON.KSGX.BH.S.0001.260202T1200Z-260203T0500Z/
Orange County Coastal Areas-
152 PM PST Sun Feb 1 2026

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM LATE TONIGHT
THROUGH MONDAY EVENING...

* WHAT...Breaking waves of 4 to 6 feet with sets to 7 feet on 
  west-facing beaches will combine with higher than average 
  tides and lead to minor tidal overflow and local beach 
  flooding.

* WHERE...Orange County Coastal Areas.

* WHEN...From late tonight through Monday evening.

* IMPACTS...Minor tidal overflow, beach flooding, and coastal 
  erosion most likely during times of high tides.

* ADDITIONAL DETAILS...Predicted high tides at Newport Beach: 
  6.4 feet (MLLW) at 08:58 AM PST Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
460 
WHUS46 KSGX 020526
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
926 PM PST Sun Feb 1 2026

CAZ043-021400-
/O.CON.KSGX.CF.Y.0001.260202T1200Z-260203T1800Z/
/O.CON.KSGX.SU.Y.0001.260202T1200Z-260203T1800Z/
San Diego County Coastal Areas-
926 PM PST Sun Feb 1 2026

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 4 AM MONDAY TO
10 AM PST TUESDAY...
...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 4 AM MONDAY TO 10 AM
PST TUESDAY...

* WHAT...Large breaking waves of 5 to 8 feet, with local sets to 
  9 feet on west-facing beaches. Large breaking waves in 
  combination with higher than average tides will lead to minor 
  coastal flooding, most likely during morning high tides.

* WHERE...San Diego County Coastal Areas.

* WHEN...From 4 AM Monday to 10 AM PST Tuesday.

* IMPACTS...Flooding of lots, parks, and roads with only 
  isolated road closures expected. Dangerous swimming and 
  surfing conditions and localized beach erosion.

* ADDITIONAL DETAILS...Predicted high tides at La Jolla: 6.4 
  feet (MLLW) at 08:54 AM PST Monday, 4.4 feet at 10:11 PM PST 
  Monday, 5.9 feet at 09:34 AM PST Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

&&

$$

CAZ552-021400-
/O.CON.KSGX.BH.S.0001.260202T1200Z-260203T0500Z/
Orange County Coastal Areas-
926 PM PST Sun Feb 1 2026

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 4 AM PST MONDAY
THROUGH MONDAY EVENING...

* WHAT...Breaking waves of 4 to 6 feet with sets to 7 feet on 
  west-facing beaches will combine with higher than average 
  tides and lead to minor tidal overflow and local beach 
  flooding.

* WHERE...Orange County Coastal Areas.

* WHEN...From late tonight through Monday evening.

* IMPACTS...Minor tidal overflow, beach flooding, and coastal 
  erosion most likely during times of high tides.

* ADDITIONAL DETAILS...Predicted high tides at Newport Beach: 
  6.4 feet (MLLW) at 08:58 AM PST Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
802 
WHUS46 KSGX 020953
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
153 AM PST Mon Feb 2 2026

CAZ043-022200-
/O.CON.KSGX.CF.Y.0001.260202T1200Z-260203T1800Z/
/O.CON.KSGX.SU.Y.0001.260202T1200Z-260203T1800Z/
San Diego County Coastal Areas-
153 AM PST Mon Feb 2 2026

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
TUESDAY...
...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY...

* WHAT...Large breaking waves of 3 to 6 feet, with local sets to 8
  feet. Large breaking waves, in combination with higher than
  average morning tides, will lead to minor coastal flooding.

* WHERE...San Diego County Coastal Areas.

* WHEN...through 10 AM PST Tuesday.

* IMPACTS...Flooding of lots, parks, and roads with isolated road
  closures expected. Dangerous swimming and surfing conditions 
  and localized beach erosion.

* ADDITIONAL DETAILS...Predicted high tides at La Jolla: 6.3 feet
  (MLLW) 08:53 AM PST today, 4.3 feet (MLLW) 10:11 PM PST 
  tonight, and 5.9 feet at 09:34 AM PST Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Surf Advisory means that high surf will affect beaches in
the advisory area...producing localized beach erosion and
dangerous swimming conditions.

A Coastal Flood Advisory indicates that onshore winds and tides 
will combine to generate flooding of low areas along the shore.

&&

$$

CAZ552-022200-
/O.CON.KSGX.BH.S.0001.260202T1200Z-260203T0500Z/
Orange County Coastal Areas-
153 AM PST Mon Feb 2 2026

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...Breaking waves of 3 to 5 feet, with local sets to 7 feet.
  Large breaking waves, in combination with a higher than average
  morning tide, will lead to minor coastal flooding.

* WHERE...Orange County Coastal Areas.

* WHEN...through 9 PM PST this evening.

* IMPACTS...Minor tidal overflow, beach flooding, and coastal
  erosion most likely during high tide this morning.

* ADDITIONAL DETAILS...Predicted high tides at Newport Beach: 
  6.4 feet (MLLW) at 08:58 AM PST today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Strong rip currents...elevated surf heights and minor tidal 
overflow are likely. Obey posted warning signs and flags and talk
to a lifeguard before swimming. Use caution when in or near the 
water and always swim near a lifeguard.

&&

$$
567 
WHUS46 KSGX 022143
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
143 PM PST Mon Feb 2 2026

CAZ043-030630-
/O.CON.KSGX.CF.Y.0001.000000T0000Z-260203T1800Z/
/O.CON.KSGX.SU.Y.0001.000000T0000Z-260203T1800Z/
San Diego County Coastal Areas-
143 PM PST Mon Feb 2 2026

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
TUESDAY...
...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY...

* WHAT...Large breaking waves of 3 to 6 feet, with local sets to 
  8 feet. Large breaking waves, in combination with higher than 
  average morning tides, will lead to minor coastal flooding.

* WHERE...San Diego County Coastal Areas.

* WHEN...Through 10 AM PST Tuesday.

* IMPACTS...Flooding of lots, parks, and roads with isolated 
  road closures expected. Dangerous swimming and surfing 
  conditions and localized beach erosion.

* ADDITIONAL DETAILS...Predicted high tides at La Jolla: 4.4 feet
  (MLLW) 10:11 PM PST tonight, and 5.9 feet at 09:34 AM PST 
  Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

&&

$$

CAZ552-030500-
/O.CON.KSGX.BH.S.0001.000000T0000Z-260203T0500Z/
Orange County Coastal Areas-
143 PM PST Mon Feb 2 2026

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* WHAT...Breaking waves of 3 to 6 feet, with local sets to 7 feet. 

* WHERE...Orange County Coastal Areas.

* WHEN...Through 9 PM PST this evening.

* IMPACTS...Dangerous swimming and surfing conditions and
  localized beach erosion.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
146 
WHUS46 KSGX 030434
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
834 PM PST Mon Feb 2 2026

CAZ043-031415-
/O.CAN.KSGX.SU.Y.0001.000000T0000Z-260203T1800Z/
/O.CON.KSGX.CF.Y.0001.000000T0000Z-260203T1800Z/
San Diego County Coastal Areas-
834 PM PST Mon Feb 2 2026

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
TUESDAY...
...HIGH SURF ADVISORY IS CANCELLED...

* WHAT...Breaking waves 4 to 6 feet, in combination with higher 
  than average morning tides, will lead to minor coastal flooding.

* WHERE...San Diego County Coastal Areas.

* WHEN...Until 10 AM PST Tuesday.

* IMPACTS...Flooding of lots, parks, and roads with only 
  isolated road closures expected.

* ADDITIONAL DETAILS...Predicted high tides at La Jolla: 4.4 feet
  (MLLW) 10:11 PM PST tonight, and 5.9 feet at 09:34 AM PST 
  Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive around barricades or through water of unknown depth.
Take the necessary actions to protect flood-prone property.

&&

$$

CAZ552-030545-
/O.EXP.KSGX.BH.S.0001.000000T0000Z-260203T0500Z/
Orange County Coastal Areas-
834 PM PST Mon Feb 2 2026

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 9 PM PST THIS EVENING...

The risk for minor tidal overflow has ended as tides decrease
tonight and Tuesday.

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this beach hazards statement went out at Jan 31, 9:44 PM PST, 3 hours 32 minutes earlier.

Area forecast discussion, Jan 31, 9:44 PM PST, 3 hours 32 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service San Diego CA
944 PM PST Sat Jan 31 2026

.SYNOPSIS...
Temperatures peak today with a slight cooling for Sunday and Monday.
Patchy dense fog is possible over the coastal waters and along the
immediate coast Sunday night into Monday. Warmer conditions return
for the middle to end of next week with additional periods of
Santa Ana winds.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

Update: There is little to no change in the forecast. Models still
show the strong ridge overhead beginning to weaken with more
influence from troughing upstream going into the early part of next
week, which will allow for temperatures to be on a gradual cooldown
through then and values returning closer to where they should be for
this time of year. There are some of the deterministic models
suggesting a possible upper level low impacting the area towards the
end of next week. The marine layer shall remain non-existent through
at least Monday morning as weak offshore winds still remain in
place, although these winds are also beginning to weaken as the
ridge breaks down. There will be a return to mild Santa Ana
conditions beginning Wednesday, but at this time, winds look to
remain below criteria.

Previous discussion submitted at 1106:

Widespread clear skies are being observed across the area, with
locally gusty easterly winds on coastal mountain foothills and below
passes. Winds will continue to weaken through the afternoon, with
high temperatures today expected to peak at 15 to 20 degrees above
average for inland valleys and about 10 degrees above average for
the coast, deserts, and mountains. A few degrees of cooling is
expected on Sunday for the coast and valleys, with more widespread
cooling into Monday. Even with the aforementioned cooling, highs
Sunday and Monday will remain above average for this time of year.

Onshore flow will return for Sunday into Monday as a weak shortwave
trough moves through Southern California. In addition to the
slightly cooler conditions, the marine layer will begin to rebuild.
Local high resolution guidance is indicating a coastal eddy will
develop Sunday night into Monday morning, which will increase the
chances of coastal low clouds and fog developing. The marine layer
is expected to remain fairly shallow with low clouds and fog staying
over the waters and within a few miles of the coast. Areas of dense
fog are possible.

By Tuesday, all global ensemble guidance indicates a ridge of high
pressure will rebuild over the US West Coast. The upper level ridge
is expected to remain over the western United States through the end
of next week. This will bring another period of warm and dry weather
to Southern California. NBM chances for highs exceeding 85 degrees
are currently highest on Wednesday at 60 to 70 percent for the
valleys, locally up to 90 percent for portions of the Inland Empire
and inland Orange County. Chances go down Thursday, due to some
models indicating a slightly eastward shift of the ridge axis, but
remain a 50 to 60 percent chance of exceedance. The absence of
marine layer influence for the middle to end of the week will allow
coastal high temperatures to rise as well.

With the upper level ridge in place over the West Coast, a surface
high is expected to form over the Great Basin for the middle to end
of the week. This will bring another period of Santa Ana winds. The
CW3E West-WRF ensemble guidance has a 60 to 80 percent chance of a
weak to moderate wind event with a 20 percent chance of a moderate
to strong wind event. Current guidance indicates locations more
prone to easterly/northeasterly winds will be more impacted than
areas more prone to northerly winds.

&&

.AVIATION...
010400...VFR conditions expected through the TAF period with high
clouds AOA 20k ft beginning to fill in after 13Z. Breezy northeasterly
winds have decreased in the mountain passes, foothills and adjacent
valleys, with gusts of 15-20 kts expected through 00Z.

&&

.MARINE...
No hazardous marine conditions are expected through Wednesday.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...None.
PZ...None.

&&

UPDATE...Stewey
PUBLIC...CO
AVIATION/MARINE...Villafane

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 1, 1:16 AM PSTCoastal Flood AdvisorySGXSan Diego57 hr
Feb 1, 1:16 AM PSTHigh Surf AdvisorySGXSan Diego43 hr

Nearby

Beach Hazards Statements in California, 2026Every beach hazards statement in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.